MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has not been returned for analysis.Product evaluation: product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints in the reported lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported, decreased vision following intraocular lens implant.The function of the eye appears to be good but the vision lags behind.The patient is reported to have dry eye from the beginning and visibility decreases during the day.With correction the eye sees well to read but the distant vision cannot be improved.A lens exchange was performed without complications approximately 5.5 months following the initial surgery.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.Light scratches are observed on the lens.A deep scratch is observed in the center of both the anterior and posterior sides of the optic.A power and resolution test was performed with acceptable results.Associated products were not provided.It is unknown if qualified products were used.The root cause for the reported events could not be determined.A malfunction has not been indicated or information provided that the lens was the cause of the event.A power and resolution test was performed with acceptable results.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received reporting that patients first impression was a slight improvement compared to the previous lens.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received reporting dull feeling seems to be less, now possible to read a license plate again.Really need glasses.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating the patient was subjectively satisfied with a spectacle correction.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key11660817
Report Number1119421-2021-00825
Device Sequence Number3097890
Product Code POE
UDI-Device Identifier00380652421737
UDI-Public00380652421737
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/08/2025
Device Model NumberDFT315
Device Lot Number15065207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer04/26/2021
05/27/2021
06/22/2021
07/22/2021
07/08/2022
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date04/27/2021
06/18/2021
06/23/2021
08/16/2021
08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ NATURAL SINGLEPIECE IOL; ARTELAC; CUSTOM-PAK SURGICAL PROCEDURE PACK; DIAZEPAM 5 MG; DICLOABAK (4 WEEKS); OXYBYPROCAINE/POVIDON IODINE; TOBRADEX (4 WEEKS; TROPICAMIDE/PHENYLEFRINE; VIDISIC GEL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale